Delay Optimal CSMA With Linear Virtual Channels Under a General Topology

Cited 2 time in webofscience Cited 0 time in scopus
  • Hit : 203
  • Download : 0
In the past few years, an exciting progress has been made on CSMA (Carrier Sense Multiple Access) algorithms that achieve throughput and utility optimality for wireless networks. However, most of these algorithms are known to exhibit poor delay performance making them impractical for implementation. Recently, several papers have addressed the delay issue of CSMA and yet, most of them are limited, in the sense that they focus merely on specific network scenarios with certain conditions rather than general network topology, achieve low delay at the cost of throughput reduction, or lack rigorous provable guarantees. In this paper, we focus on the recent idea of exploiting multiple channels (actually or virtually) for delay reduction in CSMA, and prove that it is per-link delay order-optimal, i.e., O(1)-asymptotic-delay per link, if the number of virtual channels is logarithmic with respect to mixing time of the underlying CSMA Markov chain. The logarithmic number is typically small, i.e., at most linear with respect to the network size. In other words, our contribution provides not only a provable framework for the multiple-channel based CSMA, but also the required explicit number of virtual-multi-channels, which is of great importance for actual implementation. The key step of our analytic framework lies in using quadratic Lyapunov functions in conjunction with (recursively applying) Lindley equation and Azuma's inequality for obtaining an exponential decaying property in certain queueing dynamics. We believe that our technique is of broader interest in analyzing the delay performance of queueing systems with multiple periodic schedulers.
Publisher
IEEE-INST ELECTRICAL ELECTRONICS ENGINEERS INC
Issue Date
2016-10
Language
English
Article Type
Article
Keywords

OPTIMAL RANDOM-ACCESS; SCHEDULING ALGORITHM; MAXIMUM THROUGHPUT; GLAUBER DYNAMICS; RADIO NETWORKS; SWITCHES

Citation

IEEE-ACM TRANSACTIONS ON NETWORKING, v.24, no.5, pp.2879 - 2889

ISSN
1063-6692
DOI
10.1109/TNET.2015.2492602
URI
http://hdl.handle.net/10203/214467
Appears in Collection
IE-Journal Papers(저널논문)EE-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 2 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0